Just got my 28 week blood done, everything was fine except the random glucose, which had always been between 80 and 100 jumped this time to 139. The more I read the more concerned I have become about this.
Can interferon tx cause diabetes?
I cleared at four weeks and would be willing to take my chances by quitting now, if I thought there was a potential for getting diabetes.
Kalio is correct, you need a fasting test for a definitive answer. Many things can affect that reading in a non fasting test. Maybe a pint of Ben and Jerrys before the test? Kidding aside, if you are concerned, ask for a fasting glucose test.
It wasn't a pint of Ben & Jerry's, but I do now recall eating a bunch of dried fruit about 1/2 hour before the draw. Anyway I will get the fasting glucose four weeks from now, if that is high I will be at 32 weeks and decide from there whether to continue tx.
Before tx I was diagnosed with diabetes and started insulin. At the time A1C was 13.8 meaning avg blood sugar over 300. Doc say diabetes can be an effect of HCV. Went on Tx and continued insulin, better diet, light exercise - generally more healty living. Was PCR clear at week 12 which also coincided with a bunch of endocrinology-type tests. By that time (12 wks into Tx)A1C down to 6.3 avg blood sugar 120. 17 Weeks into TX more endo tests A1C fown to 5.8 - and off insulin.
Docs believe (and so do I) that for me diabetes was a manisfestation of HCV and that clearing the virus eliminated the diabetes. Just finished TX (last night - last of the riba) and have a series of post-TX tests schedule over next 3 months to see what happens after body receovers from 'the stuff'.
HCV and Tx seem to mask/hide/elevate/worsen other conditions. Get with your doc - I had no problems with diabetes during tx - just the opposite.
hi everyone. i hope everyone is having a nice friday. i am wondering, i went to janis7hepc.com and i registered and i looked for hepc chatrooms and i got lost. is there a certain chatroom just for hepc? where is it in janis? i found a sex one. hahah chatted there for awhile. someone there said hepc is usually in the evening. but i'm a bit computor illiterate and i don't know which area to go into. i pulled up alot of different chatrooms but i didn't see any for hepc? can someone help this "nerda"?
you probably had to register for the delphi forums membership and, yes, they have tons of forums of all kinds. sex one, huh!
if you type the janis7hepc.com link in the address bar and go straight to their page, and enter as a member or guest, you can see the list of discussions on the left side, you click on the one you are interested in, and read the ongoing discussion. try that and see. They are message boards, not chat rooms. I think the chat rooms are a different ballgame and they do have set hours, some of them.
My blood sugar had been creeping up for a decade or so. I started taking Glucophage in 1997, Its used for type 2 diabetes. From 2000 to 2002 my weight was down about 50 pounds from cancer tx. Then I gained some back then started hepc tx in 2002 and lost it again. The hepc dr said that type 2 diabetes is 3 times as common in hepc patients than in the population, I didn't ask him why. While I was on hepc tx my family dr ordered a glycated hemoglobin test. It's supposed to be the best diabetes test. I told the hepc dr and he canceled it. It does a sort of integration over time of your blood sugar but it doesn't work when you're taking riba because the red cells don't last long enough to accumulate sugar on them. So just measuring plasma sugar is all you can do while on tx.
My sugar is on the high side now but not high enough to need a drug. I'm SVR.
Way to go flguy. You paid the dues and I hope you get the payoff.
i like yur moniker--tom waits song-we're all just dirt in the ground--or som such,also 'the ocean doesn't want me today'--tide coming in i guess? thanks for your insights & sucessful trx story--helps a great deal!! i am wk5 1b startin vl 9,000,000 --also trx for cancer back in 96--i hope my path follows yours to SVR............All the Best
Actually, I have been mellowing out about what I read down there, especially after glancing at the group pictures and remembering the Pizza and all. I was scratching my head and wondering: "what did i do wrong'? Did I ever send you a copy of the pictures? They came out very good, and I can see Don A incognito in a few of them.
take care, Cin. I really do not hold a grudge for too long, but sometimes remain cautious.
There should be a lot more of us at the next one...I hope they have another.
Omsyt - I am illiterate about diabetes, but those dried fruits sure do have a lot of sugar in them. I bet they did push you over the edge. In any event, I am sure the fasting test will tell you much more. I just did #23 last night and don't think I have ever been given the glucose test since starting tx. Wonder if I should ask next week at my 24 week appointment.
FL - Way to sneak that one in there. Last shot. Wow. I am just green with envy. I am only recently beginning to realize how long 48 really is. 24 is soooo much nicer. I hope you continue posting as I have always enjoyed your comments (I am going to try to figure out how to get better organized at work like you. You were exactly right when you said you have to take a lot more phone notes on tx -- kind of in one ear and out the other)
you know what - if I truly felt like my words were in any way condescending towards you I would have no problem with apologies...I posted something in a thread that had absolutley nothing to do with you, it was a scenario of a study suggesting people that completed tx should be studied for after effects of riba rage...No where in any of that were you mentioned, or even considered...As a matter of fact it was posted 2 hours after I had messaged you regarding your pictures of moose in the northland, and you were going to send me some, so I thought we were getting along well..Then I go make supper, come back and BAM! I get anhilated with a thread from you about how could I set you up like that!!! I was honestly scratching my head thinking what the heck is that all about...I have read and re read my thread several times and NEVER did I say anything that you could of taken personal...To this day I have no idea what you took offense to...You want to explain?
I have several other things to say about that day, and how many other people and forums were brought into it, but it would show very bad manners of me to post in an open forum where the world could see...I suggested it once before and will once again, if you have something you have to say to me why not email me, why Viki? I would really like to know...
HEY YOU GUY'S I HATE TO SEE YOU ARGUING ! PLEASE SORT IT OUT .YOU HAVE BEEN A BIG HELP HERE FOR LOT'S OF PEOPLE .IT'S SOUND'S LIKE A MISS-UNDERSTANDING . $H*T UNITE GUY'S !!!!! LUV YA BON - DOWN UNDER DEANOXXXXXXXXXXX
Another great site..!i discovered early album-"bounced checks" that i didn't know about...I am always looking for-"1 from the heart"-soundtrack album w/ crystal gayle--if i find it,gonna make my brown eyes blue.Chevy,once again, thanks for the attention& the distraction from my mundane state of affairs....Just what the doctor ordered!--You are a very class Act..............tommy
you know girl you drive me crazy, you honestly do...sometimes you make so damned mad at you I could spit! but you do have a cute way about you, when you're not on your nutbar days hehe, now can we play nice??
PROBLEM SOLVED N ALL IS GOOD !HEP C IS A NASTY BUG N WE ALL GET CRANKY AT TIMES. BUT WE SEEM TO GET THROUGH WITH HELP FROM EACH OTHER . I WOULD BE LOST WITHOUT YOU GUY'S HERE . THANK'S VEG N YOU DON'T HAVE TO BE SORRY TO ME . XXXXXXXXOOOOOOOOXXXXXXXXX
I downloaded the trail version of PSP today, later on I will take a look at it...I use Adobe Photoshop and I hope PSP is similar...You know those graphics art programs are usually the same format (I hope I hope)...I am hooked on siggy's since Karen got me started with them...If I can't find a site on Delphi that does training I think I will inquire at the local college here for a course in graphic design...Hell what else have I got to do in this freaking freezing tundra...I wonder if those Delphi artists get paid for their work...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.